Another string to my bow ....LOL: Bit of a shock... - PMRGCAuk

PMRGCAuk
11,232 members20,453 posts

Another string to my bow ....LOL

York54
York54

Bit of a shock last week, went for my yearly check with our practice nurse. My GP has been monitoring me annually since my blood sugar has become raised since taking steroids. I've been teetering between 41 and 48. This time 72 !! So now trying metformin. One daily and progressing to two tablets in a fortnight. Not a good time of year to hear this with all the tempting goodies around! I'm going to try to lose weight ( at least a stone) and watch the carbs. We used to walk lots but these days I'm either tired or a bit sore. Any tips anyone???

10 Replies
oldestnewest

I am trying to lose weight too ,l seem to have put on extra pounds since l increased my pred.l am sorry that your blood sugar has become raised,not the best time of year with all those lovely chocolates and goodies around.l can only say Good Luck to us both !I wish you a very happy Christmas and New year,and the will power to resist those lovely Christmas treats.

Hi

I have lost a stone and manage maintaining weight at present although I have gone back up from 7 to 15 preds a day .

Smaller portions as few Carbs as possible

No sugary foods

I also have a free glucose monitor and measure bloods weekly to ensure thay remain ok

Good Luck

PMRpro
PMRproAmbassador

All about carbs - less carbs, less raised sugar levels, less metformin required.

I adopted a low carb/sugar/salt diet, but have not eliminated any major food groups altogether (no sense in me trying to maintain a lifestyle change if it's not doable to begin with). I already had high blood pressure and was afraid of diabetes, so from the get go, with the help of my daughter (a nutritionist), I made lifestyle changes with good results. Down 32 lbs, only take half dose of bp medication.

I still treat myself, but then right back at it. It is a lot easier now than at the beginning. Losing weight for health purposes has been a totally different journey than when I lost it to fit into a dress for a special occasion. My only issue now is that someone whom I'm close with is having a problem with my weight loss, and that has put a strain on our friendship. The better I eat, the better I feel.

Good luck with your changes/choices. I agree it's a difficult time of year to start.

Some women do that. It sucks. They prefer their friends a bit fatter than them. So it starts with little comments. Then little gifts of irresistible biscuits. Been there. It hurts doesn’t it. Xxxxx

Have had PMR for 3years now,up and down with amount of Prednisone I take,on 8mgs slowly trying to reduce to 7mgs.Had routine bloods 2weeks ago HBA1C raised and am now pre diabetic.I walk around 6 to 7 miles a day and I weigh 9 stone 8lbs can anyone offer any help or advice please.

PMRpro
PMRproAmbassador
in reply to Pieater67

Cut your carb intake - and that should help reduce the Hba1c. Pred makes your liver release random spikes of glucose in addition to the spikes due to eating carbs and overall that increases the average level. Cutting the carbs you eat can contribute to lowering the average...

I was diagnosed type 2 about 3 months after being on prednisolone. I decided to go low carb and walk as much as possible ( a 10 minute walk at least after every meal). 7 months later my hba1c was down to 39 so I was taken off medication (gliclazide) and a year later I am still in remission with an hba1c of 40. It can be done. Your body gets used to eating smaller portions and less carbs. I lost about 3 stone and do get some friends telling me not to lose any more weight but seem to have settled now at just under 9 stone. Good luck to you

PMRCanada
PMRCanada
in reply to Koalajane

Good for you! Especially sustaining it for a year.

I'm a far cry from 9 stone, and should lose at least another 25 pounds to relieve the weight on my poor knees, but I am inspired by posts such as yours.

Congratulations, here's to continued good health (and weight).

Thankyou all for your replies. It has given me heart. I think this has shocked me into doing something about it. We used to walk a lot but of late I just feel shattered all the time, but then that is probably the blood sugar not being managed. I hope I can reverse it too. In this short time (a week) I feel better with my changed diet.

You may also like...